Thunderstorm Wind, Cheyenne
- When
- July 26, 6:55 PM MST
- Where
- Cheyenne County, 8 mi S of Wheeler
- Measured
- 59 kt (68 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.650, -101.717
2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 26, 1:14 PM MST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001
NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.
LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.
FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.
.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
LOGAN APND GOVE COUNTIES.
SKIPPERCOZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 344 PM MDT THU JUL 26 2001 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME EAST CENTRAL COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 9 PM MDT (10 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME EAST CENTRAL COLORADO...AND PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THIS WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES OF COLORADO...AND DUNDY AND HITCHCOCK COUNTIES OF EXTREME SOUTHWEST NEBRASKA. IN NORTHWEST KANSAS...THE FOLLOWING COUNTIES ARE INCLUDED...CHEYENNE...RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN... GREELEY...AND WICHITA. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS HAVE DEVELOPED OVER EASTERN COLORADO...AND WILL MOVE ACROSS THE WATCH AREA THROUGH MID EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUL 26 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM CLARKVILLE CO 60 MPH TSTM GUST
07/26/01 YUMA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT THU JUL 26 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 2 S ABARR CO .75 INCH HAIL
07/26/01 YUMA REPORTED BY PUBLIC.The Goodland radar (KGLD), 32 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Over three inches of rain caused minor flooding near the Smokey River. Also, water was reported over roads across southern Logan county.
Heavy rainfall in a short period of time caused basement flooding in three homes near Marienthal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261496, 5261494, 5261495.